Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Gradient method for nondensely defined closed unbounded linear operators

Authors: Sung J. Lee and M. Zuhair Nashed
Journal: Proc. Amer. Math. Soc. 88 (1983), 429-435
MSC: Primary 47A50; Secondary 65J10
MathSciNet review: 699408
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper establishes the convergence of the steepest descent method for least-squares solutions of operator equations in Hilbert spaces for any (nondensely defined, unbounded) closed linear operator with closed range. This is done by using a graph topology, an explicit graph topology adjoint, and existing theory of steepest descent for bounded linear operators.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A50, 65J10

Retrieve articles in all journals with MSC: 47A50, 65J10

Additional Information

Keywords: Graph topology, graph topology adjoint, operator part, gradient method, steepest descent, unbounded linear operator, normal equations, iterative methods, generalized inverse of subspace
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society